OSA's Digital Library

Journal of the Optical Society of America

Journal of the Optical Society of America

  • Vol. 73, Iss. 5 — May. 1, 1983
  • pp: 680–683

Orthogonality and normalization of radiation modes in dielectric waveguides: an alternative derivation

C. Vassallo  »View Author Affiliations


JOSA, Vol. 73, Issue 5, pp. 680-683 (1983)
http://dx.doi.org/10.1364/JOSA.73.000680


View Full Text Article

Acrobat PDF (365 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Radiation modes in arbitrary dielectric waveguides with homogeneous cladding can be split into a free-space field having its sources at infinity and a scattered field excited by the polarization of the core region. In a recent paper, Sammut [J. Opt. Soc. Am. 72, 1335 (1982)] stated that radiation modes have the same orthogonality properties astheir free-space parts in lossless waveguides. An alternative derivation is established, and connection with earlier work is also reviewed.

© 1983 Optical Society of America

Citation
C. Vassallo, "Orthogonality and normalization of radiation modes in dielectric waveguides: an alternative derivation," J. Opt. Soc. Am. 73, 680-683 (1983)
http://www.opticsinfobase.org/josa/abstract.cfm?URI=josa-73-5-680


Sort:  Author  |  Year  |  Journal  |  Reset

References

  1. R. A. Sammut, "Orthogonality and normalization of radiation modes in dielectric waveguides," J. Opt. Soc. Am. 72, 1335–1337 (1982).
  2. B. Friedman, Principles and Techniques of Applied Mathematics (Wiley, New York, 1957), p. 215.
  3. A. B. Manenkov, "The excitation of open homogeneous waveguides," Radiophys. Quantum Electron. 13, 578–586 (1970).
  4. A. B. Manenkov, "Irregular magneto-optical waveguides," IEEETrans. Microwave Theory Tech. MTT 29, 906–910 (1981).
  5. C. Vassallo, "Orthogonality and amplitude spectrum of radiation modes along open-boundary waveguides: comment," J. Opt. Soc. Am. 71,1282 (1981).
  6. D. P. Nyquist, D. R. Johnson, and S. V. Hsu, "Orthogonality and amplitude spectrum of radiation modes along open-boundary waveguides," J. Opt. Soc. Am. 71,49–54 (1981).

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited